Alert archive / Texas / High Wind Warnings in 2025

High Wind Warning 1, NWS Austin/San Antonio, TX

March 4, 2025Val Verde County, Texas

NWS Austin/San Antonio, TX issued this high wind warning at Mar 4, 2025, 2:13 AM CST for Val Verde County, Texas. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 9 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 2:13 AM CST (08:13 UTC)
In effect from
Mar 4, 2025, 9:00 AM CST
Expired
Mar 4, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 9:36 AM CSTNON-TSTM WND GST 5810 Sw Comstock, TXTexas Tech mesonet site reports a wind gust of 58 mph.
Mar 4, 10:33 AM CSTNON-TSTM WND GST 602 Wnw Del Rio, TXASOS station KDRT Del Rio Intl Airport.
Mar 4, 11:00 AM CSTNON-TSTM WND GST 657 S Seminole Canyon Sta, TXTexas Tech Mesonet site reports a wind gust of several wind gusts between 60 to 65 within the past hour with a peak wind gust of 65 mph at 11 AM. Sustained winds at 11 AM was 51 mph as well.
Mar 4, 11:10 AM CSTNON-TSTM WND GST 5914 N Seminole Canyon St, TXMesonet station TWB98 Gray Ranch.
Mar 4, 11:15 AM CSTNON-TSTM WND GST 602 Ese Devils River Stat, TXMesonet station TWB46 1.8 E Devils River State Natural Area - Del Norte (TWDB).
Mar 4, 11:20 AM CSTNON-TSTM WND GST 672 Ese Devils River Stat, TXMesonet station TWB46 1.8 E Devils River State Natural Area - Del Norte (TWDB).
Mar 4, 11:33 AM CSTNON-TSTM WND GST 632 Wnw Del Rio, TXASOS station KDRT Del Rio Intl Airport.
Mar 4, 1:49 PM CSTNON-TSTM WND GST 657 S Seminole Canyon Sta, TXTexas Tech Mesonet site reports another wind gust to 65 mph at 1:49 pm. This matched high wind gust at 11 am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS74 KEWX 040813
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
213 AM CST Tue Mar 4 2025

TXZ183-042100-
/O.UPG.KEWX.WI.Y.0002.250304T1500Z-250305T0000Z/
/O.NEW.KEWX.HW.W.0001.250304T1500Z-250305T0000Z/
Val Verde-
Including the cities of Del Rio
213 AM CST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST 
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 55 mph expected.

* WHERE...Val Verde County.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. Remain in the lower levels of your home during the 
windstorm, and avoid windows. Watch for falling debris and tree 
limbs. Use caution if you must drive.

&&

$$

TXZ171>173-184>194-202>209-217>225-228-042100-
/O.CON.KEWX.WI.Y.0002.250304T1500Z-250305T0000Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Hondo, Hallettsville, New Braunfels,
Llano, Bandera, Leakey, Floresville, Gonzales, Brackettville,
Crystal City, Bastrop, Cuero, Rocksprings, Georgetown, Pearsall,
Boerne, Burnet, Kerrville, Seguin, Eagle Pass, San Marcos, San
Antonio, Blanco, Lockhart, La Grange, Carrizo Springs, Austin,
Giddings, Uvalde, Pleasanton, Karnes City, and Fredericksburg
213 AM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING SOUTH CENTRAL TEXAS...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected 
  South Central Texas.

* WHERE...A portion of south central Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

RUNYEN
2 follow-up statements
480 
WWUS74 KEWX 041940
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
140 PM CST Tue Mar 4 2025

TXZ183-050000-
/O.CON.KEWX.HW.W.0001.000000T0000Z-250305T0000Z/
Val Verde-
Including the cities of Del Rio
140 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 55 mph.

* WHERE...Val Verde County.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. Remain in the lower levels of your home during the 
windstorm, and avoid windows. Watch for falling debris and tree 
limbs. Use caution if you must drive.

&&

$$

TXZ171>173-184>194-202>209-217>225-228-050000-
/O.CON.KEWX.WI.Y.0002.000000T0000Z-250305T0000Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Eagle Pass, Hondo, Uvalde, San Marcos,
Karnes City, Cuero, Seguin, Burnet, Bastrop, Leakey, Crystal
City, Georgetown, Pearsall, Brackettville, Pleasanton, Gonzales,
Giddings, Hallettsville, Boerne, Floresville, Rocksprings, San
Antonio, Austin, Fredericksburg, Lockhart, New Braunfels, Llano,
La Grange, Carrizo Springs, Bandera, Kerrville, and Blanco
140 PM CST Tue Mar 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING SOUTH 
CENTRAL TEXAS...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Most of south central Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TRAN
281 
WWUS74 KEWX 042356
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
556 PM CST Tue Mar 4 2025

TXZ183-050100-
/O.EXP.KEWX.HW.W.0001.000000T0000Z-250305T0000Z/
Val Verde-
Including the cities of Del Rio
556 PM CST Tue Mar 4 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

The High Wind Warming for Val Verde County will be allowed to expire 
at 6 PM CST. The wind and wind gusts have come down significantly 
from earlier in the day.

$$

TXZ171>173-184>194-202>209-217>225-228-050100-
/O.EXP.KEWX.WI.Y.0002.000000T0000Z-250305T0000Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-Frio-Atascosa-
Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Carrizo Springs, Bandera, Austin, Cuero,
Blanco, Llano, San Antonio, Brackettville, Pearsall, Seguin,
Leakey, Eagle Pass, Boerne, La Grange, Hondo, Giddings,
Rocksprings, Burnet, Georgetown, San Marcos, Uvalde,
Fredericksburg, Bastrop, Lockhart, Hallettsville, Karnes City,
Kerrville, Crystal City, Gonzales, New Braunfels, Floresville,
and Pleasanton
556 PM CST Tue Mar 4 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The Wind Advisory for South Central Texas will be allowed to expire 
at 6 PM CST. Still some winds around 15 to 25 mph and gusts up to 35 
mph between 6 PM and 7 PM. Wind drops to 10 mph or less around 8 and 
9 PM CST time frame.

$$

OB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this high wind warning went out at Mar 3, 10:55 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 3, 10:55 PM CST, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1055 PM CST Mon Mar 3 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 1218 PM CST Mon Mar 3 2025

Key Messages:

- ***Tuesday will feature the most extreme fire danger experienced
across South Central Texas in years.***

- Wind gusts up to 45 to 55 mph expected Tuesday with very dry air.

Gulf moisture is continuing to funnel into our region this
afternoon, with dew points pushing into the upper 60s and even low
70s in some spots. This has resulted in a low cloud deck spanning
much of our region, though breezy southerly winds have helped to
enhance mixing and force breaks in the clouds in some areas. Breezy
southerly flow will continue into tonight as a low-level jet
strengthens in response to the approach of a strong storm system,
including 20-30 mph gusts. Ample low-level warm advection and low
clouds will prevent temperatures from falling much during the early
part of the night, dropping only into the mid 60s to low 70s. This
advection will also support the development of light showers this
into the overnight, mostly along the Balcones Escarpment and points
east.

The long-advertised Pacific cold front will move west to east across
our area during the morning hours Tuesday, reaching the Rio Grande
and southern Edwards Plateau between 2-4 AM, moving through the Hill
Country 4-6 AM and I-35 corridor 6-8 AM before exiting the Coastal
Plains by about 10 AM. A strong inversion will be in place prior to
the frontal arrival, but there should be enough lift along the front
to produce a thin line of quickly moving showers. Elevated
instability (locally 1000 J/kg MUCAPE) may help produce some briefly
stronger storms along the front, with some hail potential in the
strongest cells. Most of these showers will likely be north of I-10,
but could extend southward over the Coastal Plains as the morning
progresses. Total rainfall amounts from the front and earlier
showers combined is expected to be mostly around a tenth of an inch,
exceeding a quarter inch in some localized areas.

Dangerous and potentially historic conditions for wildfires are
expected Tuesday. Much drier air will quickly move in behind the
front, quickly clearing out clouds. While the air behind the front
will be slightly cooler with morning lows in the 50s over the Hill
Country, sunny skies will allow for highly efficient daytime heating
and mixing. This will bring high winds aloft down to the surface.
Models show a powerful mid-level jet core moving directly over South
Central Texas, and there is strong consensus among model guidance
that winds aloft will be within the upper echelon of climatological
values. After sunrise, winds at the surface are forecast to
accelerate considerably across our region. Sustained winds of 25 to
35 mph, gusting to 45 to 55 mph, are possible across all of South
Central Texas during the late-morning to evening hours Tuesday. The
strength and extent of these winds is highly uncommon four our area.
The winds will likely result in areas of blowing dust across
portions of the Rio Grande, southern Edwards Plateau, and western
Hill Country. Additionally, relative humidity values will plummet
considerably during the day, with widespread minimums of 5 to 15
percent. This combination of very low humidity and strong winds will
produce critical to extreme fire weather conditions reaching
potentially historic levels for the entirety of South Central Texas.
Any fire that ignites in these conditions will spread quickly and
erratically. A Red Flag Warning and Wind Advisory have been issued
for Tuesday for the entirety of South Central Texas to highlight the
significant fire weather hazard and strong winds. Additional
information on the dangerous and potentially historic fire threat
can be found in the fire weather discussion further below.

After sunset, winds will taper off as the strong trough responsible
for the strong wind moves to our east. A dry and subtle cold front
should move north to south across our area after midnight Wednesday,
shifting winds to the north and bringing temperatures in the 40s

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 1218 PM CST Mon Mar 3 2025

Key Messages:

- Cold front moving through Saturday otherwise quiet, dry weather for
  the extended with slightly above normal temperatures.

Start of the period should feature MUCH quieter weather with most of
the windy conditions we saw on tuesday abating substantially for
Wednesday. High temperatures should reach the 70s areawide with an
almost repeat weather day expected for Thursday albeit with slightly
higher temps (mid 70s). Expect lows in the lower 40s for Thursday
morning with warmer lows Friday AM (mid 50s). Much warmer temps
invade the area Friday as a shortwave ridge moves overhead. Temperatures
will then surge into the mid 80s with some areas approaching or even
eclipsing 90. A cold front will slide across the area from the
northwest sending temps back down to more seasonable levels (70s) for
Saturday. There are some hints at moisture pooling along this front
helping to spark off some brief showers but models are all over the
place with the most recent Global Suite of models backing off on
precip chances. At this time decided to lower pops until more models
come on board with precip chances at or below 15%. For Sunday and
Monday highs near 70 with lows in the 40s can be expected as dry
weather continues across our area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Mon Mar 3 2025

MVFR conditions are being observed across the I-35 terminals as of
05Z Tuesday. Around 09Z to 11Z, IFR cigs are anticipated for KSAT
along with light showers/drizzle along the I-35 airports. For KDRT,
VFR are forecasted through the period including ahead of a cold
front that will affect the local area late tonight into Tuesday.
West to northwest winds are expected late this evening around 11 to
13 knots with gusts up to 22 knots. Breezy and gusty conditions
remain overnight into late Tuesday afternoon/early evening. The
passage of the cold front could bring light showers/drizzle late
tonight into daybreak for the I-35 sites. In the wake of the cold
front, strong to very strong winds from the west to northwest are
forecasted to spread across South Central Texas from Tuesday morning
into the evening with wind speeds around 20 to 28 knots and gusting
from 30 and up to 48 knots.

&&

.FIRE WEATHER...
Issued at 1218 PM CST Mon Mar 3 2025

Key Messages:

***Extremely critical, dangerous and potentially historic wildfire
 conditions for Tuesday***

- A Red Flag Warning is now in effect from 8am to 9pm Tuesday. Any
  wildfires that develop Tuesday could rapidly increase in size and
  intensity, and will move erratically and be difficult to suppress.

SPC has our area in an extremely critical fire weather risk for
tomorrow(Tuesday). In fact per the SPC this is a "dangerous,
potentially historic" conditions for fire weather tomorrow. "The
combination of extreme weather and very receptive fuels will likely
support very high-volume initial attack, extreme rates of spread, and
uncontrollable fire behavior" Indeed this is a highly anomalous
event for this time of year.

A strong storm system and Pacific cold front will move across South
Central Texas Tuesday morning. Strong winds and very dry air will
spread across the region behind the front and continue through early
Tuesday evening. Sustained winds of 25 to 35 mph are forecast along
the I-35 corridor and west to the Rio Grande by early afternoon, with
gusts of 45 to 55 mph, potentially exceeding 55 mph across the
southern Edwards Plateau. Across the Coastal Plains, sustained winds
of 25 to 35 mph with gusts to 45 mph are forecast in the afternoon.
RH values are forecast to bottom out around 5 to 15% along the Rio
Grande east to the I-35 corridor, and around 15 to 20% across the
Coastal Plains. Fuels remain cured and according to the Texas A&M
Forest Service dormant fire season herbaceous fuel loading is above
normal through much of the Hill Country. A very high to extreme fire
danger is forecast by the Texas A&M Forest Service on Tuesday. After
sunset winds will decrease and humidity will recover, gradually
reducing the threat for wildfires.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              63  76  49  70 /  40  40   0   0
Austin Bergstrom Intl Airport  66  75  49  70 /  40  40   0   0
New Braunfels Muni Airport     66  78  49  73 /  40  30   0   0
Burnet Muni Airport            57  74  46  68 /  60  20   0   0
Del Rio Intl Airport           58  80  50  79 /  30   0   0   0
Georgetown Muni Airport        61  74  47  67 /  60  40   0   0
Hondo Muni Airport             60  77  49  75 /  30  10   0   0
San Marcos Muni Airport        65  76  48  71 /  40  40   0   0
La Grange - Fayette Regional   68  76  48  69 /  40  40   0   0
San Antonio Intl Airport       62  77  51  73 /  30  20   0   0
Stinson Muni Airport           66  78  51  75 /  30  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...17
Long-Term...05
Aviation...17

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:30 AM CSTSpecial Weather StatementEWXEdwards, Kinney45 min
Mar 4, 5:18 AM CSTSpecial Weather StatementEWXBurnet42 min
Mar 4, 5:41 AM CSTSpecial Weather StatementEWXBexar, Blanco, Comal, Hays, Medina, Travis49 min
Mar 4, 6:04 AM CSTSpecial Weather StatementEWXWilliamson26 min
Mar 4, 6:37 AM CSTSpecial Weather StatementEWXBastrop, Bexar, Caldwell, Guadalupe, Lee, Travis and 1 more53 min
Mar 4, 7:15 AM CSTSpecial Weather StatementEWXFayette, Gonzales, Lee45 min
Mar 4, 7:53 AM CSTSpecial Weather StatementEWXDeWitt, Fayette, Lavaca67 min

Nearby

High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.